Oregon, 2012

High Surf in Oregon, January 18, 2012

January 18, 2012 · NWS MFR · 2 events in 2 counties and zones

Strong winds combined with heavy swell led to high surf along the Southern Oregon coast.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Strong winds combined with heavy swell led to high surf along the Southern Oregon coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 18, 4:03 AM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 18, 4:03 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
403 AM PST WED JAN 18 2012

.DISCUSSION...A WELL-ADVERTISED AND POWERFUL STORM IS APPROACHING THE
OREGON COASTLINE THIS MORNING. A DEEP MOISTURE PLUME WITH A
CONNECTION TO THE TROPICS IS CLEARLY EVIDENT ON WATER VAPOR IMAGERY
AND THE CIRA BLENDED PRECIPITABLE WATER PRODUCT. THIS MOISTURE WILL
DUMP HEAVY RAIN AND SNOW ACROSS NORTHERN CALIFORNIA AND SOUTHERN
OREGON THROUGH THURSDAY. IN ADDITION...AN INTERPLAY BETWEEN A
PACIFIC HIGH...AN ARCTIC HIGH OVER CANADA...AND THE APPROACHING LOW
PRESSURE WILL MAINTAIN HIGH WINDS THROUGH THURSDAY.

FOR SUCH A DYNAMIC WEATHER SYSTEM...THE MODELS HAVE MAINTAINED
GENERAL CONSISTENCY IN THE EXPECTED WEATHER THROUGH THURSDAY. ONLY A
FEW AMENDMENTS HAVE BEEN MADE TONIGHT...MAINLY HAVING TO DO WITH
RISING SNOW LEVELS WEST OF THE CASCADES. HAVE TRIMMED THE LENGTH OF
THE LOWER ELEVATION SNOW HEADLINES FOR WESTERN SISKIYOU COUNTY
BECAUSE WARMER AIR SHOULD CHANGE MOST OF THE AREA TO RAIN BY THIS
EVENING. ADDITIONALLY...GIVEN THE OBSERVED SNOW LEVEL AT ABOUT 3000
FEET WEST OF THE CASCADES...ONLY A BRIEF SNOW IMPACT TO AREAS ABOVE
3000 FEET IS EXPECTED THIS MORNING...AND THEN A CHANGEOVER TO RAIN
IS EXPECTED. SEXTON SUMMIT SHOULD ONLY FEATURE A BRIEF RAIN SNOW MIX
OR JUST PLAIN RAIN THIS MORNING...ESPECIALLY WITH OBSERVED ROAD
TEMP AT 36F.

I WILL SHIFT TO MORE DETAIL AND START WITH THE COAST. SOUTH TO NORTH
PRESSURE GRADIENTS WILL RAMP UP SHARPLY THIS MORNING...YIELDING
HURRICANE FORCE WINDS OVER THE WATERS...EXTREMELY HIGH SURF ALONG
THE BEACHES...AND HIGH WINDS AT TOWNS ALONG HIGHWAY 101 ON THE
COAST. THE STORM WILL DUMP 5 TO 10 INCHES OF RAIN THROUGH THURSDAY
AND HAVE UPPED QPF SOME TO REFLECT RECENT MODEL TRENDS FOR THE COAST
AND COAST RANGE...HOPEFULLY YIELDING A BETTER IDEA OF EXPECTED RIVER
RISES IN THE SOUTH COAST BASIN.

MOVING INLAND...SNOW LEVELS ARE RISING THIS MORNING AND ARE LEAVING
THE VALLEY FLOORS WET. A BRIEF PERIOD OF HEAVY SNOW IS LIKELY ABOVE
2500 FEET...BUT THIS SHOULD ALSO TURN TO RAIN LATE THIS MORNING.
SNOW IMPACTS ARE EXPECTED IN WESTERN SISKIYOU COUNTY THROUGH THIS
AFTERNOON BEFORE WARM TEMPERATURES CHANGE THAT PRECIPITATION TO
RAIN. FURTHER EAST AND AT HIGHER ELEVATIONS...COLDER AIR WILL BE
MORE STUBBORN TO BUDGE. MOUNT SHASTA CITY AND NEARBY AREAS ABOVE
3000 FEET WILL LIKELY GET AT LEAST A FOOT OF SNOW THROUGH THURSDAY
IF NOT MORE. FORECAST SOUNDINGS KEEP THEM IN THE COLD AIR THROUGH
THAT TIME AND ROAD TEMPERATURES ARE WELL BELOW FREEZING CURRENTLY.

NORTH INTO THE CASCADES...AN IMPRESSIVE AMOUNT OF SNOW IS EXPECTED
WITH STRONG OROGRAPHIC LIFT AND PLENTY OF MOISTURE. 1 TO 3 FEET OF
SNOW IS LIKELY THROUGH THURSDAY...AND WILL NEED TO MONITOR SNOTEL
DATA TO VERIFY IF FORECAST AMOUNTS ARE ACTUALLY HIGH ENOUGH...AS
MODELS HAVE TRENDED A BIT HIGHER IN QPF LATELY. SISKIYOU SUMMIT ON
I-5 IS ALREADY GETTING SNOW...AND NEARLY 10 INCHES IS POSSIBLE THERE
BEFORE THE CHANGEOVER TO RAIN LATER THIS AFTERNOON. ON THE EAST
SIDE...MOISTURE IS ALREADY GENERATING SNOW AT KLAMATH FALLS...AND
THIS WILL BECOME HEAVIER AS THE DAY WEARS ON. A WARM TONGUE OF AIR
AT ABOUT 7000FT MSL IS PROJECTED TO CAUSE MIXED PRECIPITATION
TONIGHT INTO THURSDAY MORNING...RESULTING IN SOME POTENTIALLY VERY
ICY CONDITIONS. ADDITIONALLY...WINDS ON THE EAST SIDE WILL BE
BLOWING SNOW AND REDUCING VISIBILITY ALL DAY...AND TRAVELERS SHOULD
BE VERY CAUTIOUS WHEN NAVIGATING THE ROADS THE NEXT COUPLE DAYS.

EVERYWHERE WILL BE WINDY TODAY WITH THE FAVORED LOCATIONS AT THE
COAST...SHASTA VALLEY...AND EAST SIDE RIDGES THE WORST. COMBINE
THE WINDS WITH MODERATE TO HEAVY SNOW IN SOME LOCATIONS...AND
LOCALIZED BLIZZARD CONDITIONS ARE POSSIBLE IN OPEN AREAS. WINDS WILL
LIKELY REMAIN GUSTY THROUGH THURSDAY AND THEN DIMINISH SOME FRIDAY
BEFORE THE NEXT SYSTEM ARRIVES.

UNSETTLED WEATHER CONTINUES THIS WEEKEND AFTER A BRIEF
BREAK EARLY FRIDAY. ANOTHER STRONG STORM DRIVES INTO THE PACIFIC
NORTHWEST LATE FRIDAY...ARRIVING WITH SNOW LEVELS AROUND 4000 FEET
OR LOWER...AFFECTING SOME MOUNTAIN PASSES. THERE WILL BE MORE
TRAVEL IMPACTS WITH THIS STORM...SO STAY TUNED FOR FURTHER
UPDATES.

&&

.AVIATION...VERY HAZARDOUS FLYING CONDITIONS EXIST TODAY IN
ASSOCIATION WITH A MAJOR WINTER STORM SLAMMING INTO THE COAST. STRONG
SURFACE WINDS ARE EXPECTED WITH AREAS OF SEVERE TURBULENCE
POSSIBLE...ALONG WITH SNOWFALL AND REDUCED VISBILITY IN HIGHER
TERRAIN AND EAST OF THE CASCADES. A MIX OF MVFR AND IFR CONDITIONS
ARE LIKELY AT THE COAST WITH PERIODS OF HEAVY RAIN. VERY LOW
CEILINGS AND VISIBILITIES WILL IMPACT THE MOUNT SHASTA AREA AND
EAST SIDE TERMINALS. ADDITIONALLY...MOUNTAIN OBSCURATION WILL
AFFECT THE ENTIRE AREA THROUGH THURSDAY. FINALLY...MEDFORD AND
ROSEBURG WILL TRANSITION TO MVFR AND POSSIBLY IFR CONDITIONS LATER
THIS MORNING AS HEAVIER PRECIPITATION MOVES INLAND.

&&

.HYDROLOGY...AN IMPRESSIVE QPF FORECAST HAS BECOME MORESO WITH
RECENT MODELS TRENDING UPWARDS ON PRECIPITATION EXPECTED THROUGH
THURSDAY. NEARLY 11 INCHES OF RAIN IS POSSIBLE ON THE COAST RANGE
THROUGH THURSDAY. A FLOOD WATCH FOR RIVERS...CREEKS AND STREAMS
TOWARD THE COAST...AND A FLOOD WATCH FOR THE COQUILLE AT MYRTLE
POINT HAVE BEEN ISSUED. LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE
ON STEEP BANKS TOWARD THE COAST. IN GENERAL...THE SHARP RISES IN
WATER WILL BEGIN LATE THIS MORNING AND CONTINUE THROUGH THURSDAY
NIGHT. THE RAIN TAPERS OFF LATE THURSDAY NIGHT BEFORE ANOTHER
ROUND OF MODERATE TO HEAVY PRECIPITATION ARRIVES LATE FRIDAY.

&&

.CLIMATE...50 TO 75 PERCENT OF JANUARY NORMAL PRECIPITATION WILL
LIKELY BE RECORDED IN THE NEXT TWO DAYS. JANUARY WILL LIKELY
FEATURE ABOVE NORMAL PRECIPITATION AT MOST PLACES DESPITE THE VERY DRY
START.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY FOR ORZ029>031.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ029>031.
     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ031.
     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ021-022.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
     ORZ022.
     HIGH SURF WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ021-022.
     WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING ABOVE 2500
     FEET FOR ORZ024-025.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 2500
     FEET FOR ORZ026.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.

CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY FOR CAZ084-085.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ084.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON BELOW 4000
     FEET FOR CAZ080-081.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY ABOVE 3000 FEET FOR
     CAZ082.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
     FEET FOR CAZ080-081.
     HIGH WIND WARNING UNTIL 10 AM PST THURSDAY FOR CAZ081.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ083.
PZ...STORM WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     PZZ350-356-370-376.
     HURRICANE FORCE WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
     PZZ350-356-370-376.

SK
Hazardous weather outlook, Jan 18, 6:59 AM PST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
659 AM PST WED JAN 18 2012

ORZ029>031-191400-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST THIS
MORNING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 PM THURSDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-191400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT EARLY THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-081-191400-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR CENTRAL SISKIYOU
COUNTY...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT
TILL 4PM...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4000 FEET IS IN
EFFECT TILL 4PM...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 AM THURSDAY...SEE
THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-191400-
JACKSON COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 10 AM THIS
MORNING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-191400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE
LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-191400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-191400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-025-191400-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 2500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-191400-
SOUTH CENTRAL SISKIYOU COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST
WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-191400-
MODOC COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE
LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-191400-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A HURRICANE FORCE WIND WARNING IN EFFECT THROUGH THIS
AFTERNOON...SEE THE LATEST COASTAL MARINE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ370-191400-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A HURRICANE FORCE WIND WARNING IN EFFECT THROUGH THIS
AFTERNOON...SEE THE LATEST COASTAL MARINE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ376-191400-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A HURRICANE FORCE WIND WARNING IN EFFECT THROUGH THIS
AFTERNOON...SEE THE LATEST COASTAL MARINE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ356-191400-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A HURRICANE FORCE WIND WARNING IN EFFECT THROUGH THIS
AFTERNOON...SEE THE LATEST COASTAL MARINE WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-191400-
CENTRAL DOUGLAS COUNTY-
659 AM PST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WATCH HAS BEEN ISSUED FOR WESTERN COOS...CURRY...AND
DOUGLAS COUNTIES ALONG THE COAST. A FLOOD WATCH HAS ALSO BEEN ISSUED
FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT...SEE THE LATEST
HYDROLOGIC OUTLOOK FOR THE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RIVERS ARE EXPECTED TO CONTINUE TO RISE AND THE POTENTIAL FOR
FLOODING WILL EXIST...CONTINUE TO MONITOR THE LATEST HYDROLOGIC
OUTLOOOK FOR THE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 18, 5:51 AM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
551 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       6 SW MERLIN             42.46N 123.49W
01/18/2012  M0.70 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Jan 18, 6:06 AM PST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
606 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     NON-TSTM WND GST 2 NE VALLEY FALLS       42.36N 120.25W
01/18/2012  E69 MPH          LAKE               OR   PUBLIC

&&

BUNKER
Local storm report, Jan 18, 6:09 AM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
609 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     NON-TSTM WND GST 2 NNE LANGLOIS          42.95N 124.44W
01/18/2012  M49 MPH          CURRY              OR   TRAINED SPOTTER

            1.56 INCHES OF RAIN MEASURED WITH ELECTRONIC
            SYSTEM...POWER IS OUT AS OF 2AM...

&&

BUNKER
Local storm report, Jan 18, 7:16 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
716 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NE BROOKINGS            42.06N 124.29W
01/18/2012  M1.78 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Jan 18, 7:25 AM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
725 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HEAVY RAIN       1 SSW OBRIEN            42.05N 123.71W
01/18/2012  M1.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7.5 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Jan 18, 7:50 AM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
750 AM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
01/18/2012  M2.08 INCH       CURRY              OR   TRAINED SPOTTER

            17 HOUR ACCUMULATION....

&&

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high surf. Local standard time, as filed.

High Surf, South Central Oregon Coast

When
January 18, 7:51 AM PST to 11:51 AM PST
Where
South Central Oregon Coast forecast zone
Reported by
Official NWS Observations
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

The Umpqua Offshore Buoy 46229 recorded swell that would translate into surf meeting warning criteria during this interval.

High Surf, Curry County Coast

When
January 18, 7:51 AM PST to 11:51 AM PST
Where
Curry County Coast forecast zone
Reported by
Official NWS Observations
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

The Umpqua Offshore Buoy 46229 recorded swell that would translate into surf meeting warning criteria during this interval.

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356607, 356608.